Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 22, NWS New York, NY

February 17, 2012

NWS New York, NY issued this small craft advisory at Feb 17, 2012, 4:10 AM EST. It took effect at Feb 17, 2012, 6:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2012, 4:10 AM EST (09:10 UTC)
In effect from
Feb 17, 2012, 6:00 PM EST
Expired
Feb 18, 2012, 4:03 AM EST
In force
10 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WHUS71 KOKX 170910
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
410 AM EST FRI FEB 17 2012

...ROUGH CONDITIONS ON THE OCEAN WATERS TONIGHT INTO 
SATURDAY MORNING...

ANZ355-171730-
/O.NEW.KOKX.SC.Y.0022.120217T2300Z-120218T1200Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
410 AM EST FRI FEB 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST
SATURDAY.

* LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...HIGHEST WINDS AND SEAS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-171730-
/O.NEW.KOKX.SC.Y.0022.120217T2300Z-120218T1600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
410 AM EST FRI FEB 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EST
SATURDAY.

* LOCATION...FIRE ISLAND INLET TO MONTAUK POINT OUT TO 20 NM.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...HIGHEST WINDS AND SEAS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
103 
WHUS71 KOKX 171707
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1207 PM EST FRI FEB 17 2012

...ROUGH CONDITIONS ON THE OCEAN WATERS TONIGHT INTO SATURDAY
MORNING...

ANZ355-180000-
/O.CON.KOKX.SC.Y.0022.120217T2300Z-120218T1200Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1207 PM EST FRI FEB 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 7 AM EST SATURDAY...

* LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...HIGHEST WINDS AND SEAS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-180000-
/O.CON.KOKX.SC.Y.0022.120217T2300Z-120218T1600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1207 PM EST FRI FEB 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 11 AM EST SATURDAY...

* LOCATION...FIRE ISLAND INLET TO MONTAUK POINT OUT TO 20 NM.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...HIGHEST WINDS AND SEAS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
404 
WHUS71 KOKX 172025
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
325 PM EST FRI FEB 17 2012

...ROUGH CONDITIONS ON THE OCEAN WATERS TONIGHT INTO SATURDAY
MORNING...

ANZ355-180430-
/O.CON.KOKX.SC.Y.0022.120217T2300Z-120218T1200Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
325 PM EST FRI FEB 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM.

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...2 TO 4 FT.

* TIMING...HIGHEST WINDS AFTER MIDNIGHT THROUGH THE EARLY MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-180430-
/O.CON.KOKX.SC.Y.0022.120217T2300Z-120218T1600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
325 PM EST FRI FEB 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SATURDAY...

* LOCATION...FIRE ISLAND INLET TO MONTAUK POINT OUT TO 20 NM.

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...HIGHEST WINDS AND SEAS AFTER MIDNIGHT THROUGH THE EARLY
  MORNING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
322 
WHUS71 KOKX 180004
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
704 PM EST FRI FEB 17 2012

...ROUGH CONDITIONS ON THE OCEAN WATERS TONIGHT INTO SATURDAY
MORNING...

ANZ355-180815-
/O.CON.KOKX.SC.Y.0022.000000T0000Z-120218T1200Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
704 PM EST FRI FEB 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...2 TO 4 FT.

* TIMING...HIGHEST WINDS AFTER MIDNIGHT THROUGH THE EARLY 
  MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-180815-
/O.CON.KOKX.SC.Y.0022.000000T0000Z-120218T1600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
704 PM EST FRI FEB 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SATURDAY...

* LOCATION...FIRE ISLAND INLET TO MONTAUK POINT OUT TO 20 NM.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...HIGHEST WINDS AND SEAS AFTER MIDNIGHT THROUGH THE 
  EARLY MORNING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
700 
WHUS71 KOKX 180241
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
941 PM EST FRI FEB 17 2012

...ROUGH CONDITIONS ON THE OCEAN WATERS OVERNIGHT INTO SATURDAY
MORNING...

ANZ355-181045-
/O.CON.KOKX.SC.Y.0022.000000T0000Z-120218T1200Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
941 PM EST FRI FEB 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...2 TO 4 FT.

* TIMING...HIGHEST WINDS AFTER MIDNIGHT THROUGH THE EARLY 
  MORNING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-181045-
/O.CON.KOKX.SC.Y.0022.000000T0000Z-120218T1600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
941 PM EST FRI FEB 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SATURDAY...

* LOCATION...FIRE ISLAND INLET TO MONTAUK POINT OUT TO 20 NM.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...HIGHEST WINDS AND SEAS AFTER MIDNIGHT THROUGH THE 
  EARLY MORNING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
262 
WHUS71 KOKX 180537
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1237 AM EST SAT FEB 18 2012

...ROUGH CONDITIONS ON THE EASTERN OCEAN WATERS INTO SATURDAY
MORNING...

ANZ355-180645-
/O.CAN.KOKX.SC.Y.0022.000000T0000Z-120218T1200Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1237 AM EST SAT FEB 18 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WHILE THERE MAY BE A FEW GUSTS REACHING 25 KT THROUGH
DAYBREAK...THEY ARE NOT EXPECTED TO BE FREQUENT ENOUGH TO WARRANT
THE CONTINUATION OF THE SMALL CRAFT ADVISORY.

$$

ANZ353-180645-
/O.CAN.KOKX.SC.Y.0022.000000T0000Z-120218T1600Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1237 AM EST SAT FEB 18 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WHILE THERE MAY BE A FEW GUSTS REACHING 25 KT THROUGH
DAYBREAK...THEY ARE NOT EXPECTED TO BE FREQUENT ENOUGH TO WARRANT
THE CONTINUATION OF THE SMALL CRAFT ADVISORY.

$$

ANZ350-181345-
/O.CON.KOKX.SC.Y.0022.000000T0000Z-120218T1600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1237 AM EST SAT FEB 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* LOCATION...FIRE ISLAND INLET TO MONTAUK POINT OUT TO 20 NM.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...HIGHEST WINDS AND SEAS THROUGH THE EARLY MORNING
  HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
027 
WHUS71 KOKX 180903
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
403 AM EST SAT FEB 18 2012

...GUSTY WINDS THIS EVENING INTO EARLY SUNDAY MORNING...

ANZ350-182115-
/O.CAN.KOKX.SC.Y.0022.000000T0000Z-120218T1600Z/
/O.NEW.KOKX.SC.Y.0023.120218T2300Z-120219T0900Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
403 AM EST SAT FEB 18 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST
SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* LOCATION...MORICHES INLET TO MONTAUK POINT OUT TO 20 NM.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT THIS
  EVENING...BECOMING NORTHWEST.

* SEAS...3 TO 5 FEET.

* TIMING...HIGHEST WINDS AND SEAS THIS EVENING INTO EARLY SUNDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-355-182115-
/O.NEW.KOKX.SC.Y.0023.120218T2300Z-120219T0900Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
403 AM EST SAT FEB 18 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST
SUNDAY.

* LOCATION...SANDY HOOK TO MORICHES INLET AND OUT TO 20 NM.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT THIS
  EVENING...BECOMING NORTHWEST.

* TIMING...HIGHEST WINDS THIS EVENING INTO EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 3:59 AM EST, 11 minutes earlier.

Area forecast discussion, Feb 17, 3:59 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
359 AM EST FRI FEB 17 2012

.SYNOPSIS...
AN OCCLUDED FRONT MOVES THROUGH THE REGION THIS MORNING WITH HIGH
PRESSURE BUILDING IN BEHIND IT THROUGH SATURDAY. LOW PRESSURE OVER
THE SOUTHERN STATES SUNDAY MORNING TRACKS OFF THE MID ATLANTIC
COAST SUNDAY NIGHT...PASSING WELL SOUTH AND EAST OF LONG ISLAND.
HIGH PRESSURE RETURNS ON MONDAY BEFORE MOVING OFFSHORE TUESDAY. A
PACIFIC FRONTAL SYSTEM MOVES ACROSS THE AREA ON WEDNESDAY FOLLOWED
BY WEAK HIGH PRESSURE ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN OCCLUDED FRONT WILL MOVE THROUGH THE CWA THIS MORNING...EXITING
BY AROUND NOONTIME. LOW LEVEL MOISTURE REMAINS IN PLACE UNTIL THE
PASSAGE OF THE FRONT...AND WITH DRIER LEVELS ABOVE AROUND
750MB...ANY PRECIP THAT FALLS SHOULD BE ON THE LIGHT SIDE. LIKELY
POPS FOR EASTERN ZONES EARLY ON. OTHERWISE WILL GO WITH SLIGHT
CHANCE TO CHANCE POPS FOR LIGHT RAIN AND DRIZZLE...ENDING WEST TO
EAST AS THE MORNING PROGRESSES. PATCHY FOG SHOULD BE AROUND FOR THE
EARLY GOING AS WELL...BUT AT THIS TIME NOT THINKING ANY OF IT WILL
BE DENSE. A WEST TO NORTHWEST DOWNSLOPING FLOW WILL HELP WITH
DIMINISHING THE CLOUD COVER FOR THE AFTERNOON. MAV/NAM MOS BLEND
LOOKED REASONABLE FOR HIGH TEMPERATURES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
MID LEVEL SHORTWAVE PASSES THROUGH DURING THE EVENING...BUT WITH
LITTLE CONSEQUENCE AS MOISTURE WILL BE LACKING. SLIGHT RIDGING
BEHIND THE SHORTWAVE AND HIGH PRESSURE BUILDING AT THE SURFACE WILL
KEEP US DRY THROUGH THE DAY ON SATURDAY...BUT SOME MID TO HIGH
CLOUDS ARE EXPECTED TO MOVE IN BY LATE IN ADVANCE OF WEAK LOW
PRESSURE EXITING THE GREAT LAKES. ONCE AGAIN...MAV/NAM MOS BLEND
LOOKED GOOD FOR HIGH TEMPERATURES...STILL ABOVE NORMAL FOR THIS TIME
OF THE YEAR.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
MODELS CONTINUE TO SHOW GOOD RUN TO RUN CONTINUITY WITH LOW PRESSURE
FORECAST TO TAKE A TRACK FROM THE DEEP SOUTH SUNDAY TO OFF THE MID
ATLANTIC COAST SUNDAY NIGHT. MODEL CONSENSUS KEEPS THE TRI-STATE
AREA DRY WITH A TIGHT PCPN GRADIENT JUST TO THE SOUTH ACROSS THE
DELMARVA AND SRN NJ. AS SUCH...CONTINUE TO GRADUALLY BACK DOWN THE
CHANCE OF PCPN WITH VERY LOW POPS. THAT BEING THE CASE...THERE ARE
STILL SOME COMPLEX INTERACTIONS BETWEEN MULTIPLE STREAMS OF THE
POLAR JET AND THEREFORE DO NOT WANT TO COMPLETELY SHUT THE BOOK ON
THIS STORM. SHOULD THE NORTHERN PERIPHERY OF THE PCPN SHIELD MAKE IT
INTO THE AREA...WE CAN EXPECT A RAIN/SNOW MIX. HOWEVER...A STEADY
PCPN WOULD LIKELY COOL TO THE WET BULB WITH A TRANSITION OVER TO ALL
SNOW. THIS SOLUTION THOUGH IS NOT LIKELY AT THIS TIME.

RIDGING BUILDS IN BOTH ALOFT AND AT THE SURFACE TO START OF THE WEEK
WITH A GUSTY NORTH FLOW ON THE BACKSIDE OF THE DEEPENING OFFSHORE
LOW. HIGH PRESSURE OVER THE OHIO VALLEY MON BUILDS EAST AND OFF THE
ATLANTIC SEABOARD ON TUE. A PAC FRONTAL SYSTEM SLIDES ACROSS THE
AREA ON WED WITH A HIGH PRESSURE TO BRIEFLY FOLLOW ON THU.

TEMPERATURES WILL BE NEAR SEASONABLE LEVEL SUN AND MON...BUT THEN
WARM UP TUE-THU. HIGHS ARE FORECAST TO APPROACH 50 BY THU.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
A WEAK FRONT MOVES EAST THROUGH THE TERMINALS TOWARD SUNRISE.
HIGH PRESSURE BUILDS IN FRIDAY.

LOW CONFIDENCE FORECAST OF CEILINGS AND VISIBILITIES...WITH MAINLY
MVFR CONDITIONS...AND AT TIMES IFR. CONDITIONS WILL BE VARIABLE
THROUGH MUCH OF THE OVERNIGHT. LATE TONIGHT/TOWARD MORNING IFR
CEILINGS BECOME MORE LIKELY.

LIGHT SOUTH TO SOUTHWEST WINDS SHIFT TO THE WEST NORTHWEST RIGHT
AROUND 300 DEGREES TRUE FRIDAY MORNING. GUSTS POSSIBLE BY LATE
MORNING...15 TO 20 KTS.

OUTLOOK FOR 00Z SATURDAY THROUGH TUESDAY...

FRI NIGHT THROUGH SAT NIGHT...VFR.
SUN-SUN NIGHT...LOW PRESSURE DEVELOPS OFFSHORE. LOW PROBABILITY FOR
AN ACCUMULATING SNOW AND STRONG WINDS. POSSIBLE IFR CEILINGS AND
VISIBILITIES.

MON...VFR WITH STRONG NW WINDS.

MON NIGHT-TUE...VFR.

&&

.MARINE...
WINDS WILL INCREASE TODAY AS THE PRESSURE GRADIENT TIGHTENS BEHIND
A DEPARTING OCCLUDED FRONT THIS MORNING. THEY WILL THEN FURTHER
INCREASE TONIGHT AS THE PRESSURE GRADIENT CONTINUES TO TIGHTEN WHILE
A SHORTWAVE ENHANCES COLD AIR ADVECTION. THIS WILL BRING THE
LIKELIHOOD OF GUSTS TO AT LEAST 25 KT OVER THE OPEN OCEAN WATERS.
THE REST OF THE WATERS WILL COME CLOSE...AND AN OCCASIONAL GUST UP
TO 25 KT IS NOT OUT OF THE QUESTION. DO NOT HOWEVER FEEL THAT THIS
WOULD WARRANT A SCA. SEAS ON THE OCEAN ARE EXPECTED TO BUILD UP TO 5
FT IN ADDITION TO THE GUSTY WINDS. SCA CONDITIONS ARE EXPECTED TO
LAST INTO SATURDAY MORNING...WITH SUB SCA FOR SATURDAY AFTERNOON.

MARGINAL SCA POSSIBLE ON THE OCEAN WATERS SAT NIGHT AS COLD FRONT
MOVES ACROSS THE WATERS IN THE EVENING. LATE SUNDAY NIGHT THROUGH
MONDAY...GALES WILL BE POSSIBLE ACROSS THE WATERS WITH WESTERN SOUND
AND NY HARBOR MORE IN SCA RANGE. SEAS ON OCEAN ARE FORECAST TO RANGE
BETWEEN 5 TO 7 FT IN THAT TIME PERIOD. CONDITIONS SUBSIDE TUESDAY
BEFORE GETTING BACK TO SCA TUESDAY NIGHT AND WEDNESDAY WITH NEXT
FRONTAL SYSTEM APPROACHING.

&&

.HYDROLOGY...
VERY LITTLE ADDITIONAL RAINFALL AMOUNTS THIS MORNING...THEN DRY THIS
AFTERNOON THROUGH SATURDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 7 AM EST
     SATURDAY FOR ANZ355.
     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 11 AM EST
     SATURDAY FOR ANZ350-353.

&&

SYNOPSIS...JC/DW
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...DW
AVIATION...
MARINE...JC/DW
HYDROLOGY...JC/DW
Hazardous weather outlook, Feb 16, 4:51 PM EST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
451 PM EST THU FEB 16 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-172200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
451 PM EST THU FEB 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-172200-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
451 PM EST THU FEB 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GALE FORCE WIND GUSTS ARE POSSIBLE ACROSS THE AREA WATERS SUNDAY
NIGHT THROUGH MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.